Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 25, NWS Kansas City, MO

September 4, 2021Bates County, Missouri

NWS Kansas City, MO issued this areal flood warning at Sep 4, 2021, 10:01 PM CDT for Bates County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2021, 10:01 PM CDT (03:01 UTC)
Expired
Sep 5, 2021, 10:00 AM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

County Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

083 
WGUS43 KEAX 050301
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1001 PM CDT Sat Sep 4 2021

MOC013-051500-
/O.NEW.KEAX.FA.W.0025.210905T0301Z-210905T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bates MO-
1001 PM CDT Sat Sep 4 2021

The National Weather Service in Pleasant Hill has issued a

* Flood Warning for Small Streams in...
  Southeastern Bates County in west central Missouri...

* Until 1000 AM CDT Sunday.

* At 958 PM CDT, local law enforcement reported flooding ongoing 
  northeast of Rockville. Multiple water rescues have occurred. The 
  area with the greatest impact will be between SE State Route W and 
  the St. Clair county line. Additional low-lying areas are likely 
  prone to flooding. 

* Some locations that will experience flooding include...
  Rockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3805 9410 3804 9411 3806 9413 3806 9416
      3804 9420 3805 9420 3806 9421 3818 9420
      3818 9405 3803 9406 3803 9409

$$

Blair
1 follow-up statement
405 
WGUS83 KEAX 051455
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
955 AM CDT Sun Sep 5 2021

MOC013-051505-
/O.EXP.KEAX.FA.W.0025.000000T0000Z-210905T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bates MO-
955 AM CDT Sun Sep 5 2021

...FLOOD WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING FOR 
SOUTHEASTERN BATES COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3805 9410 3804 9411 3806 9413 3806 9416
      3804 9420 3805 9420 3806 9421 3818 9420
      3818 9405 3803 9406 3803 9409

$$

Klaus

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 4, 2:41 PM CDT, 7 hours 20 minutes earlier.

Area forecast discussion, Sep 4, 2:41 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
241 PM CDT Sat Sep 4 2021

.Discussion...
Issued at 241 PM CDT SAT SEP 4 2021

Message of the Day

- Comfortable temperatures and dry conditions are expected for the rest
  of the holiday weekend and for much of next week.

Discussion

The rain has ended for most of the area, with some lingering showers
still in central MO. The showers will exit the area with the cold
front, currently stretched from about Hannibal, MO to Springfield,
MO, in the next hour or so. The rest of the day will be dry with
gradually clearing clouds and high temperatures in the 70s.
Surface high pressure will reside over the area for the next few
days with northwesterly surface flow aloft. This will make for
beautiful days tomorrow and Monday, with mostly sunny skies, highs
in the 80s, low temperatures in the 50s and 60s, and low
humidity. Tomorrow morning, we could see some fog, due to clear
skies, light winds, and lingering low-level moisture from today's
rain. There is also a really small chance areas in far northeast
KS/northwest MO could see a little more rain Sunday morning from a
decaying MCS moving toward us from NE, but current consensus is
it will diminish before reaching our area.

Temperatures will warm up a little on Tuesday, as the high pressure
moves east and southwesterly surface flow returns. Highs will be in
the 80s with it feeling more like the low 90s for areas south of I-
70. A cold front will move through during the day Tuesday, but right
now it looks like a dry frontal passage. Better forcing and moisture
will be positioned over the Great Lakes where the upper level trough
will be located. Surface high pressure and cooler temperatures will
move in behind the front. Right now we can expect highs in the low
80s for the end of the work week.

&&

.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1230 PM CDT SAT SEP 4 2021

Some pockets of IFR ceilings have been holding on, but with the
front and rain moving further east, we will start to see ceilings
gradually lift. A little tough to say when we will see VFR
ceilings this afternoon, but they will gradually lift to VFR
within the next few hours from the northwest to the southeast.
Nothing to really make note of overnight until early tomorrow
morning. It does look like fog could be a concern across much of
the area. We've got high pressure moving in, clearing skies, and
leftover low level moisture from today's rain. So right now,
thinking at least some patchy fog with areas of fog possible.
Conditions should improve tomorrow not long after sunrise.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Atkins
Aviation...Atkins
Hazardous weather outlook, Sep 4, 3:49 AM CDT, 18 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
349 AM CDT Sat Sep 4 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-050900-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
349 AM CDT Sat Sep 4 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Periods of moderate to heavy rain are expected through the day on
Saturday, tapering off through the afternoon and evening hours. Some
minor to moderate flooding will be possible. Severe weather is not
expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Hazardous weather is not expected at this time through the end of
the upcoming week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.